Medication safety errors can put your life at risk, which is why the U.S.
Food and Drug Administration works to prevent these issues. Dosing errors
in particular can kill, so it’s not a surprise when the FDA releases
information to clarify those doses.

In one of the latest warnings put out by the administration, it was warned
that dosing errors were likely with a drug called Zerbaxa. The drug itself
was not being confused with another one, but instead, it was likely to
be hard to dose due to confusing dosage charts. Initially, the label said
that the vial was dosed based on active ingredients, but the fact is that
the dose should be based on the sum of all ingredients, whether or not
they’re active.

Before, dosing stated that 1 g/0.5 g of the two main ingredients, ceftolozane
and tazobactam, was the strength, but instead that should have read that
the strength is 1.5 g, which includes both drugs. The problem with writing
out the dosage incorrectly was that pharmacists were having confusion
about mixing the drug, and that could lead to overdoses, especially when
combined with other drugs. In some cases, it was reported that 50 percent
more of the drug was being given than required, which could have led to
issues for patients.

Fortunately, this particular error did not result in any patients being
harmed, but it’s something that you should look out for. If your
dosage of medication changes or has been mixed incorrectly leaving you
with injuries, your attorney may be able to help you file a claim.